Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 184, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2018, 4:27 PM CDT for Oregon County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2018, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 14, 2018, 4:45 PM CDT
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:37 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 14, 3:37 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Springfield MO 337 PM CDT Thu Jun 14 2018 .SHORT TERM...(This evening through Sunday) Issued at 330 PM CDT Thu Jun 14 2018 A hot and humid air mass is in place across the area this afternoon, as temperatures are currently in the lower to middle 90s with heat index values in the 95 to 105 range. Instability has increased with the heating of the day resulting in MLCAPE Values of 2500 to near 4000 J/kg across the area. Mid- level moisture is also increasing across the area. As a result scattered storms have developed across portions of the eastern Ozarks. Given the unstable air mass strong to severe storms have occurred. Scattered storms will continue to develop across the area into the early evening hours, mainly along and east of the Highway 65 corridor. An outflow boundary from an MCS this morning over Iowa is also diving south into central Missouri and is sparking some scattered storms. A severe risk will continue into early this evening with winds to 60 mph and hail to the size of quarters the main risk. Frequent cloud to ground lightning strikes and locally very heavy down pours will also occur with the storms. As instability weakens this evening towards sunset, this storm activity will start to dissipate by the mid evening hours. A hot air mass will remain in place across the area tonight into Sunday. Lows will only drop into the low to mid 70s each night through the weekend. Highs will top out in the lower to middle 90s with heat index values in the 95 to 105 degree range each afternoon through the weekend. May approach Heat Advisory levels for some locations this weekend. An isolated storm or two will be possible during the afternoon/early evening hours, but coverage will not be as good as today and generally most locations will remain dry Friday through Sunday. .LONG TERM...(Sunday Night through Thursday) Issued at 330 PM CDT Thu Jun 14 2018 An upper level low will dig south across the western U.S. this weekend. By early next week short wave energy will help to flatten the ridge across the region. Slightly cooler, but still warm conditions, will occur next week as highs warm into the middle to upper 80s each afternoon. A front will sag south into the area and likely stall over or near the area through much of next week, as the upper level wave remains off to the west. Periodic shower and storm chances will occur through much of next week as a result. There could be some strong to severe storms with the frontal passage Monday into Monday night. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1235 PM CDT Thu Jun 14 2018 Winds will be out of the south to southwest through the TAF period. Diurnal cumulus clouds will occur this afternoon into early this evening. Isolated storms will also be possible this afternoon into early this evening, mainly across the eastern Ozarks. This activity could affect the TAF sites, but the better chances will be east of the TAF sites. Confidence was too low due to coverage to add any mention of thunder in the TAFs at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Jun 14, 4:05 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 405 PM CDT Thu Jun 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 405 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered thunderstorms will continue to develop and affect locations generally east of the Highway 65 corridor into this evening. Damaging downburst winds and hail up to the size of quarters will be possible with the strongest storms. Frequent lightning and brief heavy rainfall can also be expected from these storms. A localized flooding risk will also exist where multiple storms can track over the same location. Heat index values between 95 and 105 degrees will continue into early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms are possible on a daily basis through Sunday, but most areas will remain dry. Better chances for thunderstorms will occur from late Monday into Wednesday with increased moisture and a front moving into the area. Heat index values between 95 and 105 degrees will occur on a daily afternoon basis Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 14, 1:50 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
150 PM CDT THU JUN 14 2018
MOZ082-083-098-141930-
Dent MO-Shannon MO-Texas MO-
150 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...SOUTHEASTERN DENT AND
SOUTHEASTERN TEXAS COUNTIES UNTIL 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summersville, or 19 miles north of Mountain View, moving northeast at
15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Current River State Park... Winona...
Birch Tree... Eminence...
Summersville... Bunker...
Montier... Teresita...
Midridge... Alley Spring...
Hartshorn... Round Spring...
West Eminence... Akers...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3709 9121 3703 9122 3694 9166 3705 9166
3705 9168 3738 9168 3753 9132 3751 9131
3750 9122 3742 9121 3741 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3714 9102 3710 9102
TIME...MOT...LOC 1850Z 236DEG 11KT 3726 9161
HatchSpecial weather statement, Jun 14, 2:10 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
210 PM CDT THU JUN 14 2018
MOZ082-083-098-142000-
Dent MO-Shannon MO-Texas MO-
210 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHANNON...
SOUTHWESTERN DENT AND NORTHERN TEXAS COUNTIES UNTIL 300 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Raymondville, or 7 miles northeast of Houston, moving northeast at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Licking...
Houston... Raymondville...
Montauk... Jadwin...
Bucyrus... Hazelton...
Success... Eunice...
Yukon... Akers...
Prescott... Darien...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3719 9183 3746 9219 3760 9186 3760 9181
3763 9181 3767 9171 3740 9150
TIME...MOT...LOC 1910Z 236DEG 11KT 3738 9184
HatchSpecial weather statement, Jun 14, 2:29 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
229 PM CDT THU JUN 14 2018
MOZ071-083-142015-
Dent MO-Phelps MO-
229 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT AND PHELPS
COUNTIES UNTIL 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Salem, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rolla... St. James...
Edgar Springs... Lenox...
Bangert... Howes...
Beulah... Lecoma...
Lake Spring... Rosati...
Anutt...
This includes Interstate 44 between mile markers 180 and 183, and
between mile markers 189 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3760 9181 3760 9196 3773 9203 3777 9203
3811 9153 3779 9153 3778 9148 3767 9146
TIME...MOT...LOC 1929Z 293DEG 14KT 3774 9174
HatchSpecial weather statement, Jun 14, 2:31 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
231 PM CDT THU JUN 14 2018
MOZ097-098-106-142015-
Oregon MO-Howell MO-Shannon MO-
231 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...NORTHEASTERN HOWELL AND
NORTHWESTERN OREGON COUNTIES UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm over
Birch Tree, or 13 miles east of Mountain View, moving northeast at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mountain View... Winona...
Birch Tree... Eminence...
Montier... Thomasville...
Peace Valley... Alley Spring...
Teresita... West Eminence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3708 9122 3685 9122 3672 9176 3705 9178
3705 9166 3711 9165 3731 9116 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3716 9104 3714 9104 3714 9102 3710 9102
TIME...MOT...LOC 1931Z 243DEG 10KT 3700 9147
HatchSpecial weather statement, Jun 14, 3:56 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
356 PM CDT THU JUN 14 2018
MOZ083-142130-
Dent MO-
356 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DENT COUNTY UNTIL
430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Cherryville, or 9 miles northeast of Salem, moving
east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Boss... Stone Hill...
Howes Mill... Sligo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3759 9131 3757 9132 3758 9148 3779 9150
3778 9134 3779 9131 3771 9131 3770 9130
3769 9115 3759 9115
TIME...MOT...LOC 2056Z 284DEG 9KT 3774 9140
HatchSpecial weather statement, Jun 14, 4:00 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Springfield MO
400 PM CDT THU JUN 14 2018
MOZ070-071-083-142145-
Dent MO-Phelps MO-Pulaski MO-
400 PM CDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT...EASTERN
PULASKI AND PHELPS COUNTIES UNTIL 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Newburg, or 12 miles northeast of Fort Leonard Wood,
moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rolla... Eastern Fort Leonard Wood...
Salem... St. Robert...
St. James... Dixon...
Doolittle... Newburg...
Edgar Springs... Lenox...
Beulah... Devil's Elbow...
Lake Spring... Anutt...
Bangert... Howes...
Northwye... Lecoma...
Jerome... Rosati...
This includes Interstate 44 between mile markers 161 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3758 9147 3758 9176 3760 9176 3760 9213
3801 9216 3801 9197 3804 9195 3803 9193
3806 9186 3805 9164 3809 9163 3810 9153
3779 9153 3778 9142
TIME...MOT...LOC 2100Z 232DEG 11KT 3779 9195
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:50 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Jun 14, 2:10 PM CDT | Special Weather Statement | SGF | Texas | 50 min |
| Jun 14, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 31 min |
| Jun 14, 2:29 PM CDT | Special Weather Statement | SGF | Phelps | 46 min |
| Jun 14, 2:31 PM CDT | Special Weather Statement | SGF | Shannon | 44 min |
| Jun 14, 2:34 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 26 min |
| Jun 14, 2:37 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 23 min |
| Jun 14, 2:46 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 33 min |
| Jun 14, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 35 min |
| Jun 14, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 45 min |
| Jun 14, 3:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 13 min |
| Jun 14, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 35 min |
| Jun 14, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 43 min |
| Jun 14, 3:56 PM CDT | Special Weather Statement | SGF | Dent | 34 min |
| Jun 14, 4:00 PM CDT | Special Weather Statement | SGF | Dent, Phelps | 45 min |
| Jun 14, 4:07 PM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 6 hr |
| Jun 14, 4:14 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 14, 4:33 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon | 6 hr |
| Jun 14, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 17 min |
| Jun 14, 5:00 PM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas | 42 min |
| Jun 14, 5:37 PM CDT | Areal Flood Advisory | SGF | Laclede, Pulaski, Texas, Wright | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.